Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 256, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 24, 2004, 6:06 PM CDT for Christian County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 6:06 PM CDT (23:06 UTC)
- Expired
- Jul 24, 2004, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 242306
SVRSGF
MOC043-250000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 700 PM CDT.
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR NIXA TO 5 MILES SOUTHWEST OF NIXA...AND MOVING EAST AT
25 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR OZARK BY 610 PM CDT.
NEAR SPARTA BY 625 PM CDT.
RESIDENTS OF NIXA SHOULD PREPARE FOR SEVERE WIND GUSTS UP TO 60 MPH.
THE TOWNS OF FREMONT HILLS...SELMORE...LINDEN...CHRISTIAN CENTER...
OLDFIELD...BRUNER...CHADWICK...ELKHEAD AND KELTNER ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3710 9334 3701 9341 3699 9333 3688 9334
3685 9293 3708 9292
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:45 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 24, 2:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SAT JUL 24 2004 .DISCUSSION... A COMPLEX AND UNUSUAL PATTERN FOR LATE JULY ACROSS THE CENTRAL U.S. AN UPPER TROUGH CONTINUES TO SAG SOUTH INTO THE NORTHERN U.S. WHILE CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE UPPER MIDWEST. AN INVERTED SURFACE TROUGH HAD DEVELOPED NORTH INTO FAR SOUTHEAST KANSAS AHEAD OF A SLOW MOVING VORTICITY CENTRAL JUST EAST OF WICHITA. A SECONDARY WARM FRONT AHEAD DEVELOPED EAST OF THIS CIRCULATION ACROSS SOUTHERN MISSOURI. A STEADY RAIN CONTINUED NORTH OF THIS WARM FRONT IN AREA OF GOOD ISENTROPIC LIFT AND 850 MB MOISTURE CONVERGENCE. SHOWERS WERE SCATTERED IN THE PSEUDO WARM SECTOR. TEMPERATURES HAVE STRUGGLED TO RISE AND HAVE EVEN FALLEN NORTH OF THE FRONT ACROSS CENTRAL MISSOURI WHERE AFTERNOON TEMPERATURES WERE ONLY IN THE UPPER 50S THERE HAS BEEN SOME CONCERN ABOUT THE DEVELOPMENT OF LOW TOPPED SUPERCELLS IN THE WARM SECTOR OF FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON. CLEARING AND RESULTING INSTABILITY HAS BEEN LIMITED TO THIS POINT BUT SITUATION WILL BE MONITORED THE NEXT FEW HOURS. SEE THE PREVIOUSLY ISSUED DISCUSSION FOR DETAILS. THE VORTICITY CENTER AND MID LEVEL TROUGH AXIS WILL MIGRATE EAST SOUTHEAST TONIGHT AS THE SYNOPTIC SCALE TROUGH AXIS SWINGS SOUTHEAST. THE HEAVIEST AND MOST STEADY RAIN WILL OCCUR THIS EVENING IN AREA OF STRONGEST 850-700 MB MOISTURE CONVERGENCE/THETA-E ADVECTION AHEAD OF THE MID LEVEL TROUGH. DEEP SATURATED LAYER AND ISENTROPIC ASCENT WILL PERSIST AHEAD OF THE TROUGH. WIDESPREAD RAIN WILL PERSIST TONIGHT WITH THE STEADIEST RAINFALL ACROSS CENTRAL MISSOURI IN REGION BETTER ISENTROPIC LIFT. ANY THUNDERSTORMS THAT DEVELOP WILL END EARLY THIS EVENING. THIS SYSTEM WILL BE SLOW TO CLEAR OUT SUNDAY WITH CLOUDS LINGERING THROUGH THE DAY ACROSS MUCH OF THE FORECAST AREA. AREAS OF LIGHT RAIN WILL CONTINUE INTO THE MORNING BEFORE TAPERING OFF. A STEEPENING PRESSURE GRADIENT BETWEEN THE EXITING SURFACE TROUGH AND A LARGE PRESSURE SYSTEM DROPPING INTO PLAINS AND UPPER MIDWEST WILL CAUSE RATHER BRISK NORTHEAST WINDS FOR LATE JULY. HIGH TEMPERATURES WILL STRUGGLE TO RISE OUT OF THE 60S IF THE CLOUDS PERSIST. THE BELOW NORMAL TEMPERATURES WILL PERSIST INTO EARLY NEXT WEEK AS THE SURFACE HIGH BUILDS ACROSS THE REGION. HOWEVER MORE SUNSHINE WILL RETURN MONDAY ALLOWING TEMPERATURES TO RISE WELL INTO THE 70S. THE UPPER PATTERN WILL FLATTEN BY MIDWEEK IN THE WAKE OF THE DEPARTING TROUGH. INCREASING MOISTURE IN RETURN FLOW AND THE APPROACH OF A SHORTWAVE MAY BRING THE CHANCE OF SHOWERS BACK TO THE FORECAST AREA LATE WEDNESDAY AND THURSDAY. && .AVIATION... WIDESPREAD MVFR WILL CONTINUE THROUGH SUNDAY MORNING. CEILINGS WILL GENERALLY RANGE BETWEEN 1000 AND 2000 FEET. VISIBILITIES WILL LOWER TO BETWEEN 2 AND 4 MILES AT TIMES IN RAIN AND FOG. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. FOSTER
Hazardous weather outlook, Jul 24, 1:00 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 24 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: LOCALLY HEAVY RAINFALL AND MINOR FLOODING. ISOLATED TO SCATTERED THUNDERSTORMS...POSSIBLY WITH AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: THUNDERSTORMS POSSIBLE MAINLY SOUTH OF A FORT SCOTT TO CAMDENTON LINE THROUGH EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE THROUGH TONIGHT. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS FAR SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON. SOUTHERLY WINDS HAVE DEVELOPED AHEAD OF A SURFACE LOW IN SOUTHEAST KANSAS. A COLD FRONT TRAILED SOUTH OF THIS LOW INTO NORTH CENTRAL OKLAHOMA. THE MOIST AND UNSTABLE AIRMASS COUPLED WITH WITH LIMITED SUNSHINE WILL RESULT IN INCREASING INSTABILITY. THE COVERAGE AND STRENGTH OF THUNDERSTORMS WILL BE DEPENDENT ON THE AMOUNT OF SUNSHINE THAT DEVELOPS. SUFFICIENT INSTABILITY AND LOW LEVEL WIND SHEAR MAY BE DEVELOP TO PRODUCE A FEW LOW TOPPED SUPERCELLS. IF THIS OCCURS...AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS FAR SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND LOCALIZED FLOODING...AND GUSTY WINDS. INTERMITTENT RAIN WILL CONTINUE ACROSS CENTRAL MISSOURI AS A WARM FRONT DEVELOPS ACROSS SOUTHERN MISSOURI. ADDITIONAL RAINFALL COULD RESULT IN MINOR FLOODING ACROSS CENTRAL MISSOURI INCLUDING THE LAKE OF THE OZARKS REGION WHERE MODERATE TO HEAVY RAINFALL HAS ALREADY FALLEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF THE STORMS. HOWEVER SPOTTER ACTIVATION WOULD BECOME MORE LIKELY IF LOW TOPPED SUPERCELLS DEVELOP. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 71 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.